# SDR 95ZZZX1124

- Difficulty date: February 6, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9615B
- Make and model: Cessna 172RG
- Aircraft serial: 172RG0920
- System (JASC): 3416 · Altimeter, Barometric/Encoder
- Part: Casting
- Part number: 3431
- Condition: Creep
- Location: Altimeter
- Component: Unitedinst, 5934P1
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHEN THIS INSTRUMENT WAS TESTED, NOTICED IT OPERATED WITH HESITATIONS OF 100 FEET TO 150 FEET WHEN TESTED FROM MINUS 1,000 FEET TO 20,000 FEET.  ONE HESITATION WHICH OCCURRED AT APPROX 250 FEET HAD A HESITATION OF APPROX 220 FEET DURING WHICH IT SLOWLY CAME TO THE PROPER ALTITUDE POSITION.  ON DISASSEMBLY, DISCOVERED THERE WAS A VERY TENACIOUS GREASE ON THE JEWEL BEARING SURFACES.  THIS GREASE COULD NOT BE WIPED OFF EASILY AND HAD TO BE SCRAPED OFF WITH PEG WOOD.  THE SHAFT END-SHAKES WERE UNDER THE SPEC TOLERANCE.  THEY MEASURED .0007 INCH, .0012 INCH & .0012 INCH.  THE P.D.C. FAA APPROVED MODIFICATION INCLUDES A STRUT THAT STABILIZES THE MECH. CASTING.
